Research Repository

Estimating Euler equations with noisy data: Two exact GMM estimators

Alan, S and Attanasio, O and Browning, M (2009) 'Estimating Euler equations with noisy data: Two exact GMM estimators.' Journal of Applied Econometrics, 24 (2). 309 - 324. ISSN 0883-7252

Full text not available from this repository.

Abstract

In this paper we exploit the specific structure of the Euler equation and develop two alternative GMM estimators that deal explicitly with measurement error. The first estimator assumes that the measurement error is log-normally distributed. The second estimator drops the distributional assumption at the cost of less precision. Our Monte Carlo results suggest that both proposed estimators perform much better than conventional alternatives based on the exact Euler equation or its log-linear approximation, especially with short panels. An empirical application to the PSID yields plausible and precise estimates of the coefficient of relative risk aversion and the discount rate. © 2008 John Wiley & Sons, Ltd.

Item Type: Article
Subjects: H Social Sciences > HB Economic Theory
Divisions: Faculty of Social Sciences > Economics, Department of
Depositing User: Jim Jamieson
Date Deposited: 04 Sep 2013 10:00
Last Modified: 30 Jan 2019 16:16
URI: http://repository.essex.ac.uk/id/eprint/7520

Actions (login required)

View Item View Item